Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 9, 2018, 2:39 PM PDT for Inyo County, Tulare County, California; Mohave County, Arizona. It took effect at May 11, 2018, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2018, 2:39 PM PDT (21:39 UTC)
- In effect from
- May 11, 2018, 12:00 PM PDT
- Expired
- May 11, 2018, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, Tulare County, CA
The radar
The Edwards AFB radar (KEYX), 142 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4667 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS85 KVEF 092139 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 239 PM PDT Wed May 9 2018 AZZ102-101100- /O.UPG.KVEF.FW.A.0004.180510T1800Z-180511T0300Z/ /O.NEW.KVEF.FW.W.0004.180510T1900Z-180511T0200Z/ /O.EXT.KVEF.FW.A.0003.180511T1900Z-180512T0300Z/ Northwest Deserts/Northwest Plateau- 239 PM MST Wed May 9 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Thursday. A Fire Weather Watch remains in effect Friday afternoon and Friday evening. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Strong winds will develop Thursday afternoon through Thursday evening, and again Friday afternoon through Friday evening. * WIND...Southwest gusts 35 to 40 mph on Thursday afternoon and evening. Gusts 40 to 50 mph Friday afternoon and evening. * HUMIDITY...Minimum afternoon humidity 6 to 12 percent for lower elevations and 10 to 15 percent for higher elevations. Minimum humidity values will climb around 5 percent Friday as moisture increases slightly and temperatures lower. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ CAZ226-101100- /O.NEW.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/ Owens Valley/Southern Inyo Forest- 239 PM PDT Wed May 9 2018 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 3 PM to 11 PM PDT Friday. * AFFECTED AREA...In California...Fire weather zone 226. * TIMING...Gusty north winds will develop and persist by mid Friday afternoon and persist through Friday evening. * WIND...North wind 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...Minimum humidity values 7 to 10 percent Friday afternoon then climbing to 15 to 25 percent late Friday evening. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
7 follow-up statements
379 WWUS85 KVEF 101001 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 301 AM PDT Thu May 10 2018 AZZ102-102215- /O.UPG.KVEF.FW.A.0003.180511T1900Z-180512T0300Z/ /O.EXB.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/ /O.CON.KVEF.FW.W.0004.180510T1900Z-180511T0200Z/ Northwest Deserts/Northwest Plateau- 301 AM MST Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MST FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 11 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zone 102. Especially for areas south of the Colorado River Valley where the driest fuels exist. * TIMING...Strong winds will develop Thursday afternoon through Thursday evening, and again Friday afternoon through Friday evening. * WIND...Southwest gusts 35 to 40 mph today and evening. Gusts 40 to 50 mph Friday afternoon and evening. * HUMIDITY...Minimum afternoon humidity 6 to 12 percent for lower elevations and 10 to 15 percent for higher elevations. Minimum humidity values will climb around 5 percent Friday as moisture increases slightly and temperatures lower. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ CAZ226-102215- /O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/ Owens Valley/Southern Inyo Forest- 301 AM PDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226... * AFFECTED AREA...In California...Fire weather zone 226. * TIMING...Gusty north winds will develop and persist by mid Friday afternoon and persist through Friday evening. * WIND...North wind 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...Minimum humidity values 7 to 10 percent Friday afternoon then climbing to 15 to 25 percent late Friday evening. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
272 WWUS85 KVEF 102140 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 240 PM PDT Thu May 10 2018 AZZ102-110200- /O.CON.KVEF.FW.W.0004.000000T0000Z-180511T0200Z/ /O.CON.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/ Northwest Deserts/Northwest Plateau- 240 PM MST Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM MST FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 11 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zone 102. Especially for areas south of the Colorado River Valley where the driest fuels exist. * TIMING...Strong winds will continue through this evening, and then redevelop again Friday afternoon through Friday evening. * WIND...Southwest gusts 35 to 40 mph today and evening. Gusts 40 to 50 mph Friday afternoon and evening. * HUMIDITY...Minimum afternoon humidity 6 to 12 percent for lower elevations and 10 to 15 percent for higher elevations. Minimum humidity values will climb around 5 percent Friday as moisture increases slightly and temperatures lower. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ CAZ226-110200- /O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/ Owens Valley/Southern Inyo Forest- 240 PM PDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226... * AFFECTED AREA...In California...Fire weather zone 226. * TIMING...Gusty north winds will develop and persist by mid Friday afternoon and persist through Friday evening. * WIND...North wind 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...Minimum humidity values 7 to 10 percent Friday afternoon then climbing to 15 to 25 percent late Friday evening. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
340 WWUS85 KVEF 110148 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 648 PM PDT Thu May 10 2018 AZZ102-111100- /O.EXP.KVEF.FW.W.0004.000000T0000Z-180511T0200Z/ /O.CON.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/ Northwest Deserts/Northwest Plateau- 648 PM MST Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM MST FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING THAT WAS IN EFFECT TODAY HAS EXPIRED... * AFFECTED AREA...In Arizona...Fire weather zone 102. Especially for areas south of the Colorado River Valley where the driest fuels exist. * TIMING...Strong winds will develop again Friday afternoon through Friday evening. * WIND...Southwest gusts 40 to 50 mph Friday afternoon and evening. * HUMIDITY...Minimum afternoon humidity 8 to 12 percent for lower elevations and 10 to 15 percent for higher elevations. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ226-111100- /O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/ Owens Valley/Southern Inyo Forest- 648 PM PDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226... * AFFECTED AREA...In California...Fire weather zone 226. * TIMING...Gusty north winds will develop and persist by mid Friday afternoon and persist through Friday evening. * WIND...North wind 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...Minimum humidity values 7 to 10 percent Friday afternoon then climbing to 15 to 25 percent late Friday evening. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
324 WWUS85 KVEF 111024 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 324 AM PDT Fri May 11 2018 AZZ102-111830- /O.CON.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/ Northwest Deserts/Northwest Plateau- 324 AM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. Especially for areas south of the Colorado River Valley where the driest fuels exist. * TIMING...Strong winds will develop this afternoon and last through the evening. * WIND...Southwest gusts 40 to 50 mph this afternoon and evening. * HUMIDITY...Minimum afternoon humidity 8 to 12 percent for lower elevations and 10 to 15 percent for higher elevations. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ226-111830- /O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/ Owens Valley/Southern Inyo Forest- 324 AM PDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226... * AFFECTED AREA...In California...Fire weather zone 226. * TIMING...Gusty north winds will develop this afternoon and persist through the evening. * WIND...North wind 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...Minimum humidity values 8 to 12 percent this afternoon then climbing to 15 to 25 percent this evening. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
913 WWUS85 KVEF 111834 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1134 AM PDT Fri May 11 2018 AZZ102-112200- /O.CON.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/ Northwest Deserts/Northwest Plateau- 1134 AM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. Especially for areas south of the Colorado River Valley where the driest fuels exist. * TIMING...Strong winds will last through the evening. * WIND...Southwest gusts 40 to 50 mph. * HUMIDITY...Minimum afternoon humidity 8 to 12 percent for lower elevations and 10 to 15 percent for higher elevations. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ CAZ226-112200- /O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/ Owens Valley/Southern Inyo Forest- 1134 AM PDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226... * AFFECTED AREA...In California...Fire weather zone 226. * TIMING...Gusty north winds will develop this afternoon and persist through the evening. * WIND...North wind 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...Minimum humidity values 8 to 12 percent this afternoon then climbing to 15 to 25 percent this evening. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
606 WWUS85 KVEF 112142 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 242 PM PDT Fri May 11 2018 AZZ102-120600- /O.CON.KVEF.FW.W.0005.000000T0000Z-180512T0600Z/ Northwest Deserts/Northwest Plateau- 242 PM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. Especially for areas south of the Colorado River Valley where the driest fuels exist. * TIMING...Strong winds will last through the evening then decrease toward midnight. * WIND...Southwest gusts 40 to 50 mph. * HUMIDITY...Minimum afternoon humidity 8 to 12 percent for lower elevations and 10 to 15 percent for higher elevations. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ CAZ226-120600- /O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/ Owens Valley/Southern Inyo Forest- 242 PM PDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226... * AFFECTED AREA...In California...Fire weather zone 226. * TIMING...Gusty north winds will spread down the Owens Valley and persist persist through the evening before decreasing. * WIND...North wind 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...Minimum humidity values 8 to 12 percent then climbing to 15 to 25 percent late this evening. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
768 WWUS85 KVEF 120559 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1059 PM PDT Fri May 11 2018 .RH is increasing and wind will be diminishing during the early morning hours Saturday, therefore the Red Flag Warning will be allowed to expire. AZZ102-120700- /O.EXP.KVEF.FW.W.0005.000000T0000Z-180512T0600Z/ Northwest Deserts/Northwest Plateau- 1059 PM MST Fri May 11 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... RH is increasing and wind will be diminishing during the early morning hours Saturday, therefore the Red Flag Warning will be allowed to expire. $$ CAZ226-120700- /O.EXP.KVEF.FW.W.0005.000000T0000Z-180512T0600Z/ Owens Valley/Southern Inyo Forest- 1059 PM PDT Fri May 11 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226... RH is increasing and wind will be diminishing during the early morning hours Saturday, therefore the Red Flag Warning will be allowed to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 9, 2:42 AM PDT, 11 hours 57 minutes earlier.
Area forecast discussion, May 9, 2:42 AM PDT, 11 hours 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 242 AM PDT Wed May 9 2018 .SYNOPSIS...Last day day of hot temperatures with some records likely being broken. Temperatures will steadily lower Thursday through the weekend as an area of low pressure lies over the Great Basin. With the cooldown comes the potential of gusty wind, especially on Friday. There is also a chance for showers and a few thunderstorms in areas from northern Inyo County east to northern Lincoln County Friday through early next week. && .SHORT TERM...Through Friday night. Today will be the last day of this brief period of heat before temperatures take a tumble downward thanks to a development of a trough of low pressure over the Great Basin by the end of the period. Surface winds will begin to respond to the approaching trough today with gusty winds developing across the western Mojave Desert and southern Inyo County. There are some indication for the potential of a weak downslope event along the eastern Sierra Slopes as well. Downslope signature in the lee of the Spring Mountains tonight not as pronounced in latest runs of the hi-res models. However, still can not rule out some gusts to 40 mph near canyon openings in Red Rock Canyon and northeast slopes of the Spring Mountains. Strongest winds still look to occur on Friday across San Bernardino, southern Nye, Clark and Mohave Counties. Will continue to monitor forecast trend regarding post frontal northerly winds across Esmeralda and Inyo County Friday evening. As the upper low sags south across northern Nevada Friday/Friday evening included the mention of showers and thunderstorms across northern Lincoln County. .LONG TERM...Saturday through Tuesday. Good agreement between operational models and ensemble guidance this morning on a low closing off over northeast Nevada on Saturday followed by retrogression and weakening Sunday. However, agreement begins to diverge Monday, with the ECMWF ejecting the disturbance eastward Monday and the GFS keeping it through Tuesday. Over the weekend, height falls will provide some relief to the region as temperatures drop to normal or slightly below. Temps should gradually rise behind the trough early next week. Cyclonic flow aloft should access some recycled mid-level moisture across the northern Plains. This marginal moisture combined with dynamics will aid in shower development across our northern zones, especially northern Lincoln county, through the weekend and possible early next week. Grids across the aforementioned areas were increase to reflect current guidance, but kept most areas, outside of Lincoln County, below mentionable for now. With diurnal/differential heating and cold pool instability, isolated thunderstorms will be possible across the north SAT and SUN, so a chance of thunder was added. Impacts from wind will be minimal, with generally light to breezy south winds across the region through the extended. && .FIRE WEATHER...Today will be the final day of hot temperatures with a steady cooldown commencing Thursday and continuing through the weekend. Increasing winds will felt mainly across Mohave County Thursday. Winds now look to be stronger and more widespread across Mohave County Thursday. A cold front pushing south through central Nevada Friday will bring the strongest belt of southwest winds to San Bernardino, southern Nye, Clark, and Mohave Counties. At this time, fuels are not yet critical across San Bernardino, Nye and Clark Counties and no Watch will be issued. However, fuels are critical across Mohave County and these fuels combined with low RH values and gusty winds a Fire Weather Watch has been issued for both Thursday and Friday. && .AVIATION...For McCarran...Light, diurnal winds are expected through mid day Wednesday. An increase in southwest winds are expected in the afternoon and will continue through the night with gusts 20-30 kts at times. No significant clouds are expected. For the rest of southern Nevada, northwest Arizona and southeast California...Typical diurnal winds of 10 knots or less are expected through Wednesday morning. Southwest winds are expected to increase Wednesday afternoon with most areas seeing winds gusting up to 20-25 kts. No significant clouds. && .CLIMATE...Record high temperatures will likely be tied or broken at several spots today. Location Forecast High Record High Las Vegas 103 100/2001 Kingman 96 98/1934 Needles 109 110/1923 Death Valley NP 112 112/2001 Barstow-Daggett 101 103/2001 Bishop 92 93/1960 && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER/AVIATION...Pierce LONG TERM...Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:40 AM PDT | Fire Weather Watch | VEF | Mohave | 11 hr |
| May 9, 2:39 PM PDT | Red Flag Warning | VEF | Mohave | 28 hr |
Nearby
Red Flag Warnings in California, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.